It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Chest tightness/anxiety/racing pulse aren't rebound effects, they're OVERDOSE effects.

Taking into account that I ain't a psychiatrist, your problem is the dose is too high. About 20 minutes in, it first starts to hit your bloodstream. At this point, your brain is on the perfect dose. After an hour, the rest of the medicine has joined the party, and you feel lousy.

Talk to your Dr about a lower dose, possibly at more frequent intervals.
[QUOTE=janewhite1;4268037]
. . . your problem is the dose is too high.[/QUOTE]

I concur.
[QUOTE=ST22;4268143]Thank you! So when you said maybe taking them closer together at smaller doses.....maybe like 15mg and then about 2 hours later another 15mg? Also I have taken ritalin before as well as focalin, both instant release. No matter how small of a dose I take of the methylphenidate type meds my heart races like crazy and I feel very weak. Could the adderall side effects also have something to do with the fillers in the generic version? Thanks for your advice :)[/QUOTE]

ST22,

I read Jane and Thunor and wasn't going to chime because "the dose IS too high." I can not tolerate more than a 10mg dose. More causes me a horrific crash. My brain would shut off as if a switch was thrown. I could barely keep my eyes open, and at times it left me feeling depressed.

I chimed in after reading your latest post this thread. You scared me with your symptom description. It looked like and could be an indication of an undetected structural defect in your heart. You should have a good heart workup. But don't worry. I think anxiety is the cause.

Make good and sure you understand, I ain't no GP, shrink or cardiologist. And I ain't as smart as Jane or Thunor. Jane, that "ain't" was so quaint.

Seriously ST, you need the real thing to determine whether a heart problem is responsible. Stimulants like Ritalin, Foculin, Adderall, are safe if not abused and if no structural heart abnormalities exist. Otherwise they become deadly dangerous. I think that should be enough fear to ensure you see a doctor. Now stop worrying.

Ritalin and Adderall commonly cause anxiety reactions. Adderall and anxiety problems pop up regularly on this board. It could be as high as 5 or 10 percent who experience it.

Ritalin causes an anxiety reaction more frequently than Adderall. I have no idea how Foculin measures in.

Possible solutions are Dexedrine and Vyvanse. Your doctor's recommendation and the size of your purse will determine which is right for you. Never guess what? Your doctor may know more about doctoring than I do and have an even better solution. You can be confident that a solution exists.

Bob
Bob, you know how I hate to disagree with you, so I'll keep it short and hope you'll forgive me one of these days. ;)

I can't say enough to describe the difference in my life that Wellbutrin has made in the last couple of months. It's like someone dug into my brain and flicked the 'concentration, motivation and self control' switch. Now I'll grant you that my dose of Wellbutrin is ludicrously high, and it is augmented with Adderall, but I simply can't get over the difference it's made, I'm not the same person.

That said, I don't expect it will work for everyone, I simply feel that it's an option that shouldn't be entirely ignored. The fact that it treats the same neurotransmitters as the stimulants, in my mind, makes it a better option than Strattera, which does only half the job. I can't speak to anxiety, it's generally not part of my symptom set, and as such I may be overlooking it.

Interesting side note, if you think getting Dexedrine is hard, you wouldn't believe the stories I've read of people trying to get their hands on Desoxyn, a med that is actually methamphetamine, approved in the US for treatment of ADHD, yet virtually impossible to get a scrip or find a pharmacy for. Sadly it's full on illegal in Canada.


Sunsetnan, I'm sorry to hear your husband's story, I know well the pain of trying to find the right med. While you developed the impression that your doctor was simply spinning the medication wheel and hoping for the best, he was doing the right thing. Finding the right med for an individual can be a long and difficult process, and the only way to tell how someone is going to respond to a med is to try them on it and watch. It's taken me more than two full years (27 months) to find the right combination at the right dose, but the difference is simply outstanding (I'm trying to think of superlatives to describe it, but I'm falling short). Less than three months ago, I was convinced that I was somehow broken in a way that couldn't be fixed, and was pretty much ready to give up. I've tried every legal treatment in Canada except one at several different doses. I've mixed different meds, I've tried taking my meds at different times of the day, nothing worked consistently until my latest scrip. I'm looking forward to seeing my psychiatrist in a month to tell him how great things are going, we finally found the right combination.

Don't get me wrong, if you and your husband feel that Strattera is the right med, then stick with it; no one save your husband and you can tell you which medication is the right one, it's all about what works for you. But if you find that you're hoping for something better down the road, don't be afraid to find a doctor that's willing to experiment, you may find that it's worth the time.

Best of luck!





All times are GMT -7. The time now is 01:03 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!